MAUDE Adverse Event Report: BOSTON SCIENTIFIC NEUROMODULATION; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF

BOSTON SCIENTIFIC NEUROMODULATION; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Model Number SC-4254
Medical Device Problem Codes Use of Device Problem (1670); Structural Problem (2506)
Health Effect - Clinical Code Injury (2348)
Date of Event 12/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional suspect medical device component involved in the event: product family: scs-surg acc, upn: (b)(4), model : sc-4254, serial : n/a, lot: 24397747.
 
Event or Problem Description
It was reported that during a deep brain stimulator implant procedure, the physician experienced difficulty using the tunneling tools when trying to implant the lead extension.The physician used two different tunneling tools which both bent and damaged the silicone on the tools.The physician then had to make an additional incision in the middle of the patients neck to pass the tunneling tool to the chest in which the lead extension was successfully implanted.The patient is doing well post-operatively.The devices will not be returned as they were disposed of by the medical facility.

Brand Name
NA
Common Device Name
STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Manufacturer (Section D)
BOSTON SCIENTIFIC NEUROMODULATION
25155 rye canyon loop
valencia CA 91355
MDR Report Key11038606
Report Number3006630150-2020-06272
Device Sequence Number1046743
Product Code LGW
UDI-Device Identifier08714729762751
UDI-Public08714729762751
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
P030017
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/13/2021
Device Model NumberSC-4254
Device Catalogue NumberSC-4254
Device Lot Number24397806
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/01/2020
Initial Report FDA Received Date12/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight32